KFGriffin
  • 5 replies
  • 601 views
  • 5 followings
KFGriffin, December 10,  2018  7:05pm EST

Statins and Indigestion

So, I was recently diagnosed with coronary artery disease and had a stent placed in my heart via heart catherization. My cholesterol levels, all of them, are high and I was prescribed Atorvastatin 20 mg. I have been taken it about 7 weeks now, and for the last week or so I have had two episodes of severe gas pain and bloating in my upper middle abdomen. The last attack woke me up this morning, and I have had a full feeling and pressure all day. I didn't eat all day, but did eat some egg whites and toast for supper. I was able to eat it all (no loss of appetite) but did have to chew a Gas X after I eat and had some burping for a few minutes. I am just wondering if this is from the statin I am taking? Anyone else have this problem?

5 Replies
  • JamesPL
    JamesPL, December 10,  2018  7:40pm EST

    I have not had this experience but I do know that people react to medications differently including statins. I am on a different statin than what I started on because I was feeling lethargic from the first medication. I have also talked with people that have had reactions to the statin that I am currently on that I haven't experienced. Are there other medications you are taking? If so, perhaps it is one of those. At any rate, I would definitely talk to your doctor. Often times they will change meds if you are having trouble adjusting to a particular type.

    Jim

  • yarn007
    yarn007, December 16,  2018  1:42am EST

    I agree with Jim in talking to your doctor.  I too take Atorvastatin, but haven't those issues.

  • donna1929
    donna1929, December 28,  2018  3:43pm EST

    Avorstatin did not agree with me, I now take the generic of crestor.  It is better, but I am always dizzy.

  • JamesPL
    JamesPL, December 28,  2018  6:16pm EST

    Hi Donna,

    I am on the generic form of Crestor and haven't had problems either. Regarding your dizziness, it could be your blood pressure medication if you are on any. I had the same problem and it went away after they took me off it.

    Jim

  • DolphinWrite
    DolphinWrite, February 7,  2019  12:40am EST

    Couple of things.  Yes, the atorivastatin can have side effects.  For me, it raised liver enzymes so they cUT mine in half.  Second, anything you take, like the gas ex should be run by your doctor.  Keep them informed.  Over the counter stuff can also react with meds.  God bless.  

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active